MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBTRYX SYSTEM - HALO; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION OBTRYX SYSTEM - HALO; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068505000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Unspecified Mental, Emotional or Behavioural Problem (4430); Dyspareunia (4505); Urinary Incontinence (4572); Insufficient Information (4580)
Date of Event 03/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient code e2330 captures the reportable event of chronic female pelvic pain.Patient code e1715 captures the reportable event of scarring.Impact code f1905 captures the reportable event of urethral sling excision.
 
Event or Problem Description
It was reported that the patient underwent an obtryx system-halo device implant procedure on (b)(6) 2019.During the same surgery, total vaginal hysterectomy, a salpingectomy, anterior and posterior repair, enterocele repair, perineoplasty, and vaginal suspension procedures were also performed.It was noted that following this procedure, the patient developed vaginal cuff cellulitis.On august 26, 2022, the patient was diagnosed with chronic pelvic pain and urinary dysfunction.The patient underwent an exam under anesthesia, revealing severe vaginal scarring of the anterior vaginal wall and vaginal cuff.Cystoscopy confirmed the bladder was enlarged with left and right posterior wall diverticulae; however, no foreign bodies, lesions or trauma were noted.Subsequently, a partial sling removal was performed.After careful dissection through dense scar tissue, the transobturator sling was found at the level of the bladder neck.The dissection was taken back to the level of the bilateral inferior pubic rami to release the maximum amount of sling mesh.Evaluation of the urethra demonstrated tit to be intact.Additionally, it was noted that the patient underwent a series of 3 ml aliquots of 0.25% marcaine injected into the vaginal cuff and was prophylactically administered 900 mg of clindamycin.There were no further patient complications.
 
Event or Problem Description
It was reported that the patient underwent an obtryx system-halo device implant procedure on (b)(6) 2019.During the same surgery, total vaginal hysterectomy, a salpingectomy, anterior and posterior repair, enterocele repair, perineoplasty, and vaginal suspension procedures were also performed.It was noted that following this procedure, the patient developed vaginal cuff cellulitis.Additionally, dyspareunia, severe vaginal scarring, further urinary problems, different kinds of pain such as chronic, pelvic, flank, and lumbar, nerve pain, and loss of enjoyment of life were also experienced by the patient.On (b)(6) 2022, the patient was diagnosed with chronic pelvic pain and urinary dysfunction.The patient underwent an exam under anesthesia, revealing severe vaginal scarring of the anterior vaginal wall and vaginal cuff.Cystoscopy confirmed the bladder was enlarged with left and right posterior wall diverticulae; however, no foreign bodies, lesions or trauma were noted.Subsequently, a partial sling removal was performed.After careful dissection through dense scar tissue, the transobturator sling was found at the level of the bladder neck.The dissection was taken back to the level of the bilateral inferior pubic rami to release the maximum amount of sling mesh.Evaluation of the urethra demonstrated tit to be intact.Additionally, it was noted that the patient underwent a series of 3 ml aliquots of 0.25% marcaine injected into the vaginal cuff and was prophylactically administered 900 mg of clindamycin.There were no further patient complications.
 
Additional Manufacturer Narrative
Block h6: patient code e2330 captures the reportable event of chronic female pelvic pain.Patient code e1715 captures the reportable event of scarring.Impact code f1905 captures the reportable event of urethral sling excision.Patient code e1405 captures the reportable event of dyspareunia.
 
Event or Problem Description
It was reported that the patient underwent an obtryx system-halo device implant procedure on (b)(6) 2019.During the same surgery, total vaginal hysterectomy, a salpingectomy, anterior and posterior repair, enterocele repair, perineoplasty, and vaginal suspension procedures were also performed.It was noted that following this procedure, the patient developed vaginal cuff cellulitis.Additionally, dyspareunia, severe vaginal scarring, further urinary problems, different kinds of pain such as chronic, pelvic, flank, and lumbar, nerve pain, and loss of enjoyment of life were also experienced by the patient.On (b)(6) 2022, the patient was diagnosed with chronic pelvic pain and urinary dysfunction.The patient underwent an exam under anesthesia, revealing severe vaginal scarring of the anterior vaginal wall and vaginal cuff, with shortened vaginal length.Cystoscopy confirmed the bladder was enlarged with left and right posterior wall diverticulae; however, no foreign bodies, lesions, or trauma were noted, and the bilateral ureteral orifices were in normal orthotopic position.Subsequently, a partial sling removal was performed.After careful dissection through dense scar tissue with normal tissue perfusion, the transobturator sling was found at the level of the bladder neck.The dissection was extended to the bilateral inferior pubic rami to release the maximum amount of sling mesh.Approximately 4 cm of mesh was removed and sent for gross pathology evaluation.Evaluation of the urethra demonstrated it to be intact.The bilateral periurethral tunnels were reapproximated with 4-0 vicryl in purse-string manner, and the vaginal epithelium was closed with 3-0 vicryl in running locked sutures.Additionally, the patient underwent a series of 3 ml aliquots of 0.25% marcaine injected into the vaginal cuff using a 22-gauge spinal needle, with drawback prior to injection.She was prophylactically administered 900 mg of clindamycin.The patient tolerated the procedure well, was extubated, and transferred to the pacu in stable condition with plans for overnight admission for postoperative pain control.
 
Additional Manufacturer Narrative
Block h2: additional information - blocks b5 (describe event or problem), and h6 (patient codes) have been updated based on the additional information received on (b)(6) 2025.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2019, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting physician: dr (b)(6).The explanting physicians: dr.(b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2330 - captures the reportable event of chronic female pelvic pain.E1715 - captures the reportable event of scarring.E1405 - captures the reportable event of dyspareunia.E0206 - captures the reportable event of loss of enjoyment of life.E2401 - captures the reportable event of enlarged bladder with left and right posterior wall diverticulae.The imdrf impact code capture the reportable event of: f1903 - captures the reportable event of partial mesh excision.
 
Event or Problem Description
It was reported that the patient underwent an obtryx system-halo device implant procedure on (b)(6) 2019.During the same surgery, total vaginal hysterectomy, a salpingectomy, anterior and posterior repair, enterocele repair, perineoplasty, and vaginal suspension procedures were also performed.It was noted that following this procedure, the patient developed vaginal cuff cellulitis.Additionally, dyspareunia, severe vaginal scarring, further urinary problems, different kinds of pain such as chronic, pelvic, flank, and lumbar, nerve pain, and loss of enjoyment of life were also experienced by the patient.On (b)(6) 2022, the patient was diagnosed with chronic pelvic pain and urinary dysfunction.The patient underwent an exam under anesthesia, revealing severe vaginal scarring of the anterior vaginal wall and vaginal cuff, with shortened vaginal length.Cystoscopy confirmed the bladder was enlarged with left and right posterior wall diverticulae; however, no foreign bodies, lesions, or trauma were noted, and the bilateral ureteral orifices were in normal orthotopic position.Subsequently, a partial sling removal was performed.After careful dissection through dense scar tissue with normal tissue perfusion, the transobturator sling was found at the level of the bladder neck.The dissection was extended to the bilateral inferior pubic rami to release the maximum amount of sling mesh.Approximately 4 cm of mesh was removed and sent for gross pathology evaluation.Evaluation of the urethra demonstrated it to be intact.The bilateral periurethral tunnels were reapproximated with 4-0 vicryl in purse-string manner, and the vaginal epithelium was closed with 3-0 vicryl in running locked sutures.Additionally, the patient underwent a series of 3 ml aliquots of 0.25% marcaine injected into the vaginal cuff using a 22-gauge spinal needle, with drawback prior to injection.She was prophylactically administered 900 mg of clindamycin.The patient tolerated the procedure well, was extubated, and transferred to the pacu in stable condition with plans for overnight admission for postoperative pain control.Pathology evaluation identified fragments of surgical mesh with only scant adherent soft tissue, and the assessment was limited to gross examination.
 
Additional Manufacturer Narrative
Block h11: blocks a2 (age), b2, b5, and h2 have been updated based on the additional information received on (b)(6) 2025.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2019, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.(b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2330 - chronic female pelvic pain.E1715 - scarring.E1405 - dyspareunia.E0206 - loss of enjoyment of life.E2401 - enlarged bladder with left and right posterior wall diverticulae.The imdrf impact code capture the reportable event of: f1903 - mesh excision.

Brand Name
OBTRYX SYSTEM - HALO
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19762973
Report Number2124215-2024-43243
Device Sequence Number12881387
Product Code OTN
UDI-Device Identifier08714729718987
UDI-Public(01)08714729718987(17)211024(10)22843545
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K040787
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/24/2021
Device Model NumberM0068505000
Device Catalogue NumberM0068505000
Device Lot Number0022843545
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer08/15/2024
10/02/2025
10/28/2025
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date09/12/2024
10/28/2025
11/24/2025
Date Device Manufactured10/25/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age44 YR
Patient SexFemale